Medical Specialty >> Oncology

Doctors Lounge - Oncology Answers

Back to Oncology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/21/2017.

Forum Name: Endocrine Cancers

Question: Pituitary?


 celeste - Fri Oct 05, 2007 12:22 pm

I am a 43 yr. old female:

Hashi. Thyroid disease 11 yrs.
Uterine Fibroid Embolization: last month.
Being treated for reactivated Epstein Barr.
Increased thyroid 45% last year as my tests indicated the need. 120 mg.
Treated for Dry Eye (and severe eye headache) with Restasis for last 7months, never had any issues with eyes before this time (do not wear contacts).
Sleep study: No stage 3 or 4 sleep. Take lunesta.
Tilt test: Failed[/list][/list]
Test results:

IGF-1: 289 H
Immunoglobulin M 432 H (48-271) In May it was 345.
FSH: 1.2 L
ACTH, 10
(Don't have lastest Thyroid panel, will have those next week.)

Are these all pointing to a Pituitary issue? Am trying to get into see the endocrin. but would like some feedback.

Thank you for any input.
 Dr. Chan Lowe - Sat Oct 06, 2007 1:30 am

User avatar Hi Celeste,

Based on these tests I don't think this will turn out to be a pituitary problem. I say this primarily because your IGF-1 level is elevated. IGF-1 is a hormone released in response to growth hormone made by the pituitary. If your pituitary was underactive, one would expect your IGF-1 levels to be low.

The elevated IgM level may correspond to having a recent infection.

Seeing an endocrinologist is a good idea to be able to sort through all this information better.

Best wishes.
 celeste - Sat Oct 06, 2007 10:21 am

Thanks Dr. Lowe:

My GP mentioned possible hypothalamic
insufficiency.

Will let you know outcome.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us